Remicade - help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nikiangel
Regular Member


Date Joined Nov 2009
Total Posts : 29
   Posted 3/25/2010 9:07 AM (GMT -7)   
My doctor is starting me on Remicade tomorrow.  Does anyone have any success stories or failures with this medicine?  Any side effects?  Any input would be appreciated.  Hope all of you are well.  Niki

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2329
   Posted 3/25/2010 10:48 AM (GMT -7)   
I have no experience with receiving any infusions but I have read enough forum posts from others who have to suggest you drink a lot of water so you are plenty hydrated before you go. People say it helps ward off headaches and such...
Best of luck to you!

CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 3/26/2010 10:34 PM (GMT -7)   
If you're body can withstand it, take the steroids prior infusion (they infuse them and also give you benedry pillsl, which between adjusting to the infusion and the benedryl - will knock you out like a 10-ton weight the first few times) and take methotrexate weekly if they offer it. Both help prevent reactions and allergies to the remicade, allowing you to take it longer.
 
I took neither methotrexate or the steroids and became allergic to the Remicade after 20 months.
 
However, Remicade, if it ends up being right for you - is a miracle drug. It worked wonders for me while I was on it and able to take it.
***
 


Becoming undone
Veteran Member


Date Joined Jul 2007
Total Posts : 927
   Posted 3/28/2010 6:48 PM (GMT -7)   
Also, you can look on the Crohn's Disease threads...it's a standard drug for that illness too...
One of the links that might help out...
www.healingwell.com/community/default.aspx?f=17&m=1144027

I've taken Remicade previously as well...did quite well, but stopped being effective for my Crohn's,
so I'm now on Cimzia...another TNF blocker...

As for the infusions, they last about 2-3 hours...sometimes shorter, sometimes longer...I always got benedryl IV and would therefore sleep for much of it...but I would also bring my laptop to play a movie or brought something to read. It doesn't really hurt, as the nurses are usually very good at finding a vein...
"The earth laughs in flowers"


Nikiangel
Regular Member


Date Joined Nov 2009
Total Posts : 29
   Posted 3/29/2010 7:33 PM (GMT -7)   
Thanks for the replies. I had my first infusion. They did give me benedryl and I'm already on Methotrexate and prednisone. Made me very tired...didnt read that as a side effect but it happened. However, because it takes til the 3 infusion to start working, needless to say I'm suffering in alot of pain because basically I'm on nothing to help pain or stop the inflammation. Thanks to all for easing my fears. Hope you are all well.
Niki

wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2329
   Posted 3/30/2010 6:57 AM (GMT -7)   
Hang in there Niki! Hope this is your silver bullet! Between the MTX and the benedryl- that's enough to make you feel tired even if it's not a side effect of Remicade. Hope you have the opportunity to rest. All the best to you!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:17 PM (GMT -7)
There are a total of 2,735,742 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151429 registered members. Please welcome our newest member, terrance.
249 Guest(s), 9 Registered Member(s) are currently online.  Details
terrance, Job_the_Phoenix, Scaredy Cat, TitusNana, Sheeks175, joavila92, Sarakt, puppylover, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer